Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 28, 2011, 4:56 AM EST for 4 counties in Kentucky. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 4:56 AM EST (09:56 UTC)
- Expired
- Feb 28, 2011, 5:45 AM EST
- In force
- 49 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Franklin County, KY, Henry County, KY, Scott County, KY, Shelby County, KY
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 4:57 AM EST | TSTM WND DMG | 3 S Eminence, KY | LARGE TREE FELL ON CAR ON ELLIS ROAD JUST SOUTH OF THE HENRY COUNTY LINE. SEVERAL OTHER TREES WERE DOWNED IN SAME LOCATION. |
| Feb 28, 5:07 AM EST | TSTM WND DMG | 9 Nw Frankfort, KY | SEVERAL TREES DOWN NEAR THE SMALL TOWN OF FLAG FORK. |
| Feb 28, 5:12 AM EST | TSTM WND DMG | 6 N Frankfort, KY | A STORM SURVEY CONFIRMED THAT STRAIGHT LINE WINDS UP TO 65 MPH DESTROYED A BARN NEAR POLSGROVE. A LARGE TRACTOR SHED WAS DESTROYED ON BATES ROAD NEAR SWALLOWFIELD. SEVERAL TREES DOWNED NEAR INDIAN GAP ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 2:33 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
730
WUUS53 KLMK 280956
SVRLMK
KYC073-103-209-211-281045-
/O.NEW.KLMK.SV.W.0019.110228T0956Z-110228T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF FRANKFORT...
WESTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 545 AM EST
* AT 454 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CHESTNUT GROVE...
MOVING EAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SHELBYVILLE...
ELMBURG AND CROPPER...
DEFOE AND JACKSONVILLE...
FLAG FORK...
POLSGROVE AND ORVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8490 3836 8487 3834 8481 3837 8471
3819 8474 3814 8491 3812 8504 3815 8541
3831 8536 3831 8533 3833 8531 3841 8490
TIME...MOT...LOC 0956Z 254DEG 41KT 3830 8522
WIND...HAIL 70MPH 0.88IN
$$
MJ2 follow-up statements
674
WWUS53 KLMK 281015
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 AM EST MON FEB 28 2011
KYC073-103-209-211-281045-
/O.CON.KLMK.SV.W.0019.000000T0000Z-110228T1045Z/
HENRY KY-SCOTT KY-FRANKLIN KY-SHELBY KY-
515 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EST
FOR SHELBY...FRANKLIN...WESTERN SCOTT AND SOUTHEASTERN HENRY
COUNTIES...
AT 513 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BAGDAD...MOVING EAST
AT 45 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SHELBYVILLE...
FLAG FORK AND BRYANT...
OTTUSVILLE AND POLSGROVE...
SWALLOWFIELD AND PEAKS MILL...
ELMVILLE AND SWITZER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8490 3836 8487 3834 8481 3837 8471
3819 8474 3814 8491 3812 8504 3815 8541
3831 8536 3831 8533 3833 8531 3841 8490
TIME...MOT...LOC 1015Z 254DEG 41KT 3827 8503
WIND...HAIL 70MPH 0.88IN
$$
MJ537
WWUS53 KLMK 281039
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 AM EST MON FEB 28 2011
KYC103-211-281049-
/O.CAN.KLMK.SV.W.0019.000000T0000Z-110228T1045Z/
HENRY KY-SHELBY KY-
539 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND SOUTHEASTERN HENRY
COUNTIES IS CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3819 8474 3814 8489 3812 8502 3813 8504
3815 8502 3826 8502 3835 8496 3837 8492
3835 8489 3836 8486 3834 8481 3837 8471
TIME...MOT...LOC 1039Z 254DEG 41KT 3834 8469
$$
KYC073-209-281045-
/O.CON.KLMK.SV.W.0019.000000T0000Z-110228T1045Z/
SCOTT KY-FRANKLIN KY-
539 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EST
FOR FRANKLIN AND WESTERN SCOTT COUNTIES...
AT 536 AM EST...A SEVERE THUNDERSTORM WAS REPORTED DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ELMVILLE...MOVING
EAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
FRANKLIN AND WESTERN SCOTT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3819 8474 3814 8489 3812 8502 3813 8504
3815 8502 3826 8502 3835 8496 3837 8492
3835 8489 3836 8486 3834 8481 3837 8471
TIME...MOT...LOC 1039Z 254DEG 41KT 3834 8469
WIND...HAIL 70MPH 0.88IN
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 4:48 AM EST, 8 minutes earlier.
Area forecast discussion, Feb 28, 4:48 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 AM EST MON FEB 28 2011
...FORECAST UPDATE...
UPDATING FORECAST TO INCLUDE LEXINGTON METRO AREA AND NORTHWWARD IN
TORNADO WATCH...PER STORM PREDICTION CENTER/S REQUEST. ZONE/WEB
UPDATE ALREADY OUT.
.SHORT TERM (TODAY AND TONIGHT)...
...TORNADO WATCH FOR AREAS ALONG AND WEST OF A LINE FROM FRANKFORT
TO SCOTTSVILLE UNTIL 15Z...
WELL ADVERTISED COLD FRONT IS QUICKLY APPROACHING THE CWA FROM THE
WEST. THE STORM PREDICTION CENTER HAS PLACED ALL AREAS WEST OF A
LINE FROM FRANKFORT TO SCOTTSVILLE UNDER A TORNADO WATCH UNTIL 15Z.
THIS IS BECAUSE OF THE STRONG-SEVERE STORMS ALONG THE FRONT...AS
WELL AS EMBEDDED TORNADIC SIGNATURES PEPPERED THROUGHOUT. THIS TREND
WILL CONTINUE...AS LIFTED INDICES RANGE FROM -1 TO -2 C ACROSS MUCH
OF THE CWA...MAINLY I-65 WESTWARD. THESE COULD BECOME WORSE IF
DEWPOINTS JUMP INTO THE LOW 60S CLOSER TO THE FRONTAL BOUNDARY. IN
ADDITION...DEEP LAYER SHEAR IS PLENTY SUPPORTIVE OF SUPERCELLS
HOWEVER UNIDIRECTIONAL SHEAR WILL DOMINATE OVER OUR AREA...SO A
SQUALL LINE W/ EMBEDDED BOWING SEGMENTS AND A FEW SUPERCELLUAR
STRUCTURES ARE EXPECTED AS THE COLD FRONT REACHES OUR CWA. AREA VAD
WIND PROFILERS SHOW ANYWHERE FROM 60-80 KTS AT 2-3KFT...SO LOW LEVEL
SPEED SHEAR IS VERY HIGH...ALSO LENDING TO STORM RELATIVE HELICITY
VALUES FROM THE SPC MESOANALYSIS PAGE OF 400 TO OVER 600 M2/S2. SO
ALTHOUGH THE OVERALL THREAT FROM ANY SEVERE STORM ALONG THE COLD
FRONT WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES CAN
NOT BE RULED OUT GIVEN THE AMOUNT OF SPEED SHEAR IN THE LOWER
ATMOSPHERE.
SINCE THE CONVECTION ALONG THE COLD FRONT IS TILTED FROM S-CENTRAL
IL...SOUTHWEST TO S-CENTRAL MO...THE SQUALL LINE LOOKS TO ARRIVE
OVER OUR WRN INDIANA COUNTIES BY AS EARLY AS 830Z/330 AM EST...AND
OUR WRN KY COUNTIES BY 10Z/5AM EST...AND PERHAPS THE BOWLING GREEN
METRO AREA BY 12-13Z. WITH THIS EARLY MORNING ARRIVAL OVER THE WRN
CWA...THIS MAY GIVE OUR ERN CWA A COUPLE OF HOURS OF ADDITIONAL
DESTABILIZATION. THUS SPC STILL HAS A MODERATE RISK OUT FOR OUR ERN
CWA TODAY. HOWEVER...THE 00Z NMM-WRF ANALYZED THE CURRENT RADAR
TRENDS VERY WELL...AND THIS MODEL HAS STRONG-SEVERE LINE OVER OUR
NWRN CWA BY 4AM EST...AND THEN PUSHING ACROSS THE BLUEGRASS REGION
OF KY BETWEEN 15-18Z ROUGHLY...WITH SCATTERED RAIN SHOWERS BEHIND
THE FRONT. SO HAVE TRENDED POPS BACK LATE THIS AFTERNOON...BUT
CONTINUE THE HEAVY RAINFALL/SEVERE WORDING IN THE FORECAST.
HIGHS TODAY WILL BE IN THE MORNING...AND TEMPS WILL PLUMMET BEHIND
THE FRONT...MOST LIKELY INTO THE 40S. GRADIENT WINDS AHEAD OF THE
CONVECTION AND BEHIND WILL BE SUSTAINED 15-25 MPH WITH GUSTS TO 45
MPH.
TONIGHT...TOOK OUT SHOWER MENTION OVER THE EAST AS COLD FRONTAL
PRECIP WILL HAVE EXITED OUR CWA BY 00Z. TEMPS WILL DROP INTO THE
UPPER 20S/LOWER 30S OVERNIGHT.
.LONG TERM (TUESDAY - SUNDAY)...
TUESDAY THROUGH THURSDAY NIGHT...
SURFACE HIGH PRESSURE WILL CROSS THE OHIO VALLEY DURING THE DAY
TUESDAY. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH ON
WEDNESDAY...BUT WITH FAIRLY ZONAL FLOW...MOISTURE WILL BE PRETTY
SCANT ACROSS THE REGION. THE FRONT MAY MAKE IT CLOSE TO THE OHIO
RIVER...BEFORE STALLING OUT AND RETREATING QUICKLY AS A WARM FRONT
DURING THE DAY THURSDAY. SURFACE AND UPPER LEVEL WINDS WILL
GRADUALLY SHIFT TO THE WEST SOUTHWEST BY THURSDAY NIGHT ALLOWING
MOISTURE TO RETURN FROM THE GULF STATES AS WE HEAD INTO FRIDAY.
MAX TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RANGE FROM THE
MID 50S TO LOW 60S...WITH OVERNIGHT LOWS IN THE LOWER-MID 30S.
THOUGH WITH THE SOUTHWESTERLY FLOW DEVELOPING THURSDAY
NIGHT...TEMPERATURES PROBABLY WILL NOT DROP ALL THAT MUCH WITH LOWS
IN THE LOWER-MID 40S REGION WIDE.
FRIDAY THROUGH SUNDAY...
PATTERN LOOKS TO TURN ACTIVE ONCE AGAIN AS WE APPROACH THE WEEKEND.
FROM THE GLOBAL SCALE...IT LOOKS LIKE WE'RE SOLIDLY IN A CLASSIC LA
NINA PATTERN WITH THE WAVE TRAIN BRINGING SYSTEMS THROUGH THE REGION
EVERY 5-7 DAYS. BOTH THE LONG TERM GFS AND EURO SOLUTIONS KEEP THE
SOUTHEAST RIDGE BUILT UP ALLOWING FOR THE STORM TRACK TO BE MORE OF
A MIDWEST-BASED PATTERN. THUS...GIVEN THE CURRENT WAVE PATTERN...WE
ARE PROBABLY LOOKING AT MID-LEVEL WAVES COMING THROUGH EVERY 5-6
DAYS OR SO. FOR THE WEEKEND...THE GFS AND EURO ARE IN GENERAL
AGREEMENT WITH ANOTHER H5 TROUGH AXIS CRUISING THROUGH THE MID WEST
WITH A SFC LOW MOVING UP FROM THE CENTRAL PLAINS IN THE LOWER GREAT
LAKES AND UPPER OHIO VALLEY. THERE IS SOME TIMING ISSUES BETWEEN
THE EURO AND GFS...BUT BOTH MODEL AGREE THAT THE PERIOD FROM FRIDAY
NIGHT THROUGH SATURDAY NIGHT WILL LIKELY BE WET AND STORMY.
SOUTHWESTERLY SFC AND PBL FLOW WILL ALLOW THE NORTHWARD TRANSPORT OF
WARM MOIST ARE BACK INTO THE REGION. PROBABLY WILL SEE SOME
SCATTERED SHOWERS ON FRIDAY AND FRIDAY NIGHT AS WE WILL BE IN THE
WARM SECTOR AND HAVE ADEQUATE LIFT DUE TO WARM AIR ADVECTION
PATTERN. SFC COLD FRONT WILL THEN SWING THROUGH LATE FRIDAY OR
SATURDAY BRINGING ANOTHER ROUND OF STRONG POSSIBLY SEVERE STORMS TO
THE REGION ALONG WITH HEAVY RAINFALL. SOME TIMING DIFFERENCE REALLY
BECOME APPARENT BY LATE SAT/SUNDAY WITH RESPECT TO HOW FAST THIS
SYSTEM WILL CLEAR THE REGION. FOR NOW HAVE SIDED CLOSER WITH THE
GFS/HPC SOLUTIONS...BUT MAY NEED TO BUMP POPS UP FOR SUNDAY IN
FUTURE FORECAST ISSUANCES SHOULD SLOWER SOLUTION EMERGE.
TEMPERATURES THROUGH THE PD WILL BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 50S TO THE LOWER 60S...AND THEN COOLING BACK INTO THE
MID-UPPER 40S ON SUNDAY.
&&
.AVIATION (06Z TAF ISSUANCE)...
ACTIVE WEATHER PATTERN THIS TAF PERIOD AS MOIST AIRMASS...FOR THIS
TIME OF YEAR...COMBINES WITH VIGOROUS COLD FRONT APPROACHING THE
AREA. PRESSURE GRADIENT IS TIGHTENING AHEAD OF THE SYSTEM...SO
SEEING WINDS GUSTING AT MOST SITES NOW. REGION IS NOW ENTIRELY IN
THE WARM SECTOR OF THIS STORM SYSTEM...THUS AS STORMS
INITIATE...EXPECT STRONGER WIND GUSTS TO ACCOMPANY THE STORMS.
TIMING OF DISCRETE CELLS THAT FORM AHEAD OF THE MAIN LINE TOO
DIFFICULT TO PINPOINT NOW...BUT HAVE HIGHER CONFIDENCE IN STORMS
ONGOING AROUND DAYBREAK AT KBWG AND KSDF AND A LITTLE LATER AT KLEX.
WINDS WILL SHIFT TO NORTHWESTERLY AS THE COLD FRONT SWEEPS THROUGH
BY LATE MORNING AT KSDF AND KBWG AND EARLY AFTERNOON AT KLEX.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
INZ076>079-083-084-089>092.
&&
UPDATE.........
SHORT TERM.....AL
LONG TERM......MJP
AVIATION.......RJSHazardous weather outlook, Feb 28, 4:52 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 452 AM EST MON FEB 28 2011 KYZ047-048-055>057-066-067-075-077-078-081-082-011000- MERCER KY-JESSAMINE KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY- LINCOLN KY-MONROE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 452 AM EST MON FEB 28 2011 /352 AM CST MON FEB 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING AND WILL SPREAD EASTWARD TO THE SOUTHERN BLUEGRASS AND LAKE CUMBERLAND REGIONS BY MIDDAY. STRONG TO SEVERE STORMS WILL STILL BE POSSIBLE...ESPECIALLY DURING THE MORNING HOURS. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY STORM...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED THROUGH THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WITH ALREADY SATURATED GROUNDS AND SOME RIVERS STILL IN FLOOD OR FLOWING AT ELEVATED RATES...SHARP RISES IN AREA STREAMS AND RIVERS CAN BE EXPECTED FROM THE RAINFALL...WITH THE POTENTIAL FOR RIVER FLOODING. THUS...A FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. IN ADDITION...AN ISOLATED FLASH FLOOD THREAT FROM ANY THUNDERSTORMS THAT TRAIN OVER THE SAME AREAS CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED TO REPORT INSTANCES OF DAMAGING WINDS AND RAINFALL TOTALS OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. INZ076>079-083-084-089>092-KYZ023>043-045-046-049-053-054-061>065- 070>074-076-011000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- CLARK KY-LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-METCALFE KY- 452 AM EST MON FEB 28 2011 /352 AM CST MON FEB 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ...TORNADO WATCH IN EFFECT THROUGH 10 AM EST... WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT WILL CONTINUE TO MOVE INTO THE AREA EARLY THIS MORNING. STRONG TO SEVERE STORMS SHOULD BE EXPECTED...ESPECIALLY THROUGH MID-MORNING. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY STORM...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. THUS A TORNADO WATCH IS IN EFFECT UNTIL 10 AM EST. IN ADDITION...WIDESPREAD RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED THROUGH THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WITH ALREADY SATURATED GROUNDS AND SOME RIVERS STILL IN FLOOD OR FLOWING AT ELEVATED RATES...SHARP RISES IN AREA STREAMS AND RIVERS CAN BE EXPECTED FROM THE RAINFALL...WITH THE POTENTIAL FOR RIVER FLOODING. THUS...A FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. IN ADDITION...AN ISOLATED FLASH FLOOD THREAT FROM ANY THUNDERSTORMS THAT TRAIN OVER THE SAME AREAS CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED TO REPORT INSTANCES OF DAMAGING WINDS AND RAINFALL TOTALS OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AL
In the hours before
Local storm report, Feb 28, 4:05 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM TSTM WND GST CURBY 38.24N 86.38W
02/28/2011 E65 MPH CRAWFORD IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1100165
ALLocal storm report, Feb 28, 4:08 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND GST ENGLISH 38.33N 86.46W
02/28/2011 E60 MPH CRAWFORD IN TRAINED SPOTTER
DIME SIZE HAIL ALSO REPORTED.
&&
EVENT NUMBER LMK1100166
ALLocal storm report, Feb 28, 4:09 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM WALL CLOUD 4 SW ENGLISH 38.29N 86.52W
02/28/2011 CRAWFORD IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1100167
ALLocal storm report, Feb 28, 4:11 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM TSTM WND DMG CELESTINE 38.38N 86.78W
02/28/2011 DUBOIS IN EMERGENCY MNGR
ROOF BLOWN OFF OF A HOUSE.
&&
EVENT NUMBER LMK1100168
ALLocal storm report, Feb 28, 4:35 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FUNNEL CLOUD GEORGETOWN 38.30N 85.97W
02/28/2011 FLOYD IN TRAINED SPOTTER
POSSIBLE TORNADO IN GEORGETOWN INDIANA
&&
EVENT NUMBER LMK1100169
ALLocal storm report, Feb 28, 4:41 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM FUNNEL CLOUD PROSPECT 38.35N 85.61W
02/28/2011 JEFFERSON KY TRAINED SPOTTER
POWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.
&&
EVENT NUMBER LMK1100170
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:17 AM EST | Tornado Warning | LMK | Oldham | 28 min |
| Feb 28, 4:25 AM EST | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 35 min |
| Feb 28, 4:31 AM EST | Tornado Warning | LMK | Jefferson, Oldham | 29 min |
| Feb 28, 4:47 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Nelson, Spencer | 43 min |
| Feb 28, 4:47 AM EST | Tornado Warning | LMK | Henry, Oldham | 30 min |
| Feb 28, 4:53 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Hardin, Ohio | 37 min |
| Feb 28, 5:20 AM EST | Tornado Warning | LMK | Franklin, Scott | 25 min |
| Feb 28, 5:23 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Meade, Nelson | 37 min |
| Feb 28, 5:37 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 53 min |
| Feb 28, 5:58 AM EST | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Scott, Woodford | 32 min |
| Feb 28, 6:06 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Marion, Mercer and 2 more | 39 min |
| Feb 28, 6:10 AM EST | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Edmonson, Green, Hart and 4 more | 50 min |
| Feb 28, 6:12 AM EST | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine, Mercer, Woodford | 33 min |
| Feb 28, 6:34 AM EST | Severe Thunderstorm Warning | LMK | Clark, Fayette, Garrard, Madison | 41 min |
| Feb 28, 6:38 AM EST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Edmonson, Green, Hart and 4 more | 22 min |
| Feb 28, 6:44 AM EST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Mercer | 31 min |
| Feb 28, 6:45 AM EST | Severe Thunderstorm Warning | LMK | Clark | 30 min |
| Feb 28, 6:48 AM EST | Tornado Warning | LMK | Garrard, Lincoln | 27 min |
| Feb 28, 6:55 AM EST | Tornado Warning | LMK | Adair, Barren, Green, Hart, Metcalfe | 9 min |
| Feb 28, 7:00 AM EST | Tornado Warning | LMK | Adair, Casey, Lincoln, Russell, Taylor | 30 min |
| Feb 28, 7:02 AM EST | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Casey, Cumberland, Green and 6 more | 28 min |
| Feb 28, 7:27 AM EST | Severe Thunderstorm Warning | LMK | Adair, Allen, Casey, Clinton, Cumberland, Metcalfe and 2 more | 33 min |
| Feb 28, 7:58 AM EST | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe, Russell | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.